Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 227, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2006, 6:30 PM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 60 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 30, 2006, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:52 PM CDT | TSTM WND GST 60 | Tulsa, OK | 126N/HWY 75 |
| Apr 30, 6:57 PM CDT | HAIL 1 | 5 N Sperry, OK | |
| Apr 30, 7:00 PM CDT | TSTM WND GST 60 | Tulsa, OK | 126N/HWY 75 |
| Apr 30, 7:00 PM CDT | TSTM WND GST 60 | Tulsa, OK | |
| Apr 30, 7:00 PM CDT | HAIL 0.75 | Tulsa, OK | 96N/HWY 75 |
| Apr 30, 7:00 PM CDT | HAIL 0.75 | Tulsa, OK | |
| Apr 30, 7:01 PM CDT | TSTM WND GST 60 | Owasso, OK | 145E/86-96N |
| Apr 30, 7:05 PM CDT | TSTM WND DMG | Owasso, OK | SEVERAL TREES DOWN IN THE CITY LIMITS |
| Apr 30, 7:09 PM CDT | TSTM WND GST 60 | Owasso, OK | 161E/96N |
| Apr 30, 7:09 PM CDT | TSTM WND GST 60 | Owasso, OK | 96N |
| Apr 30, 7:15 PM CDT | TSTM WND GST 70 | Tulsa, OK | 145E/PINE |
| Apr 30, 7:15 PM CDT | HAIL 0.75 | Tulsa, OK | 145E/PINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 302329 SVRTSA OKC113-143-010030- /O.NEW.KTSA.SV.W.0227.060430T2330Z-060501T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT SUN APR 30 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST OSAGE COUNTY IN NORTHEAST OKLAHOMA NORTH TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 730 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HOMINY...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKIATOOK... SPERRY...COLLINSVILLE...OWASSO AND TULSA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3654 9636 3639 9647 3611 9593 3637 9579 $$
4 follow-up statements
000 WWUS54 KTSA 302341 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 641 PM CDT SUN APR 30 2006 OKC113-143-010030- /O.CON.KTSA.SV.W.0227.000000T0000Z-060501T0030Z/ OSAGE OK-TULSA OK- 641 PM CDT SUN APR 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTH TULSA AND SOUTHEAST OSAGE COUNTIES... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF SKIATOOK...MOVING SOUTHEAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS TO 70 MPH AND HAIL COVERING THE GROUND. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKIATOOK... SPERRY...COLLINSVILLE...OWASSO AND TULSA. THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3651 9621 3639 9635 3611 9593 3637 9579 $$
000 WWUS54 KTSA 302354 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT SUN APR 30 2006 OKC113-143-010030- /O.CON.KTSA.SV.W.0227.000000T0000Z-060501T0030Z/ OSAGE OK-TULSA OK- 654 PM CDT SUN APR 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTH TULSA AND SOUTHEAST OSAGE COUNTIES... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SKIATOOK TO SPERRY...MOVING EAST AT 50 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE AND OWASSO. DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3647 9609 3626 9613 3614 9582 3640 9577 $$
000 WWUS54 KTSA 010015 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CDT SUN APR 30 2006 OKC131-010045- /O.CON.KTSA.SV.W.0229.000000T0000Z-060501T0045Z/ ROGERS OK- 715 PM CDT SUN APR 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR ROGERS COUNTY... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF VERDIGRIS TO CLAREMORE TO OOLOGAH...MOVING SOUTHEAST AT 50 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAREMORE... TIAWAH...BUSHYHEAD AND FOYIL. THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3652 9581 3619 9578 3615 9546 3646 9540 $$
000 WWUS54 KTSA 010031 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 729 PM CDT SUN APR 30 2006 OKC113-143-010039- /O.EXP.KTSA.SV.W.0227.000000T0000Z-060501T0030Z/ OSAGE OK-TULSA OK- 729 PM CDT SUN APR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TULSA AND SOUTHEASTERN OSAGE COUNTIES EXPIRES AT 730 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS TO 45 MPH...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH ANOTHER STORM WHICH WAS LOCATED 2 MILES NORTH OF HOMINY...MOVING EAST AT 40 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3647 9609 3626 9613 3614 9582 3640 9577 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:00 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 30, 6:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 600 PM CDT SUN APR 30 2006 .DISCUSSION... JUST UPDATED RAIN CHANCES ACROSS NORTHERN PORTIONS OF THE FORECAST AREA TO ACCOUNT FOR CONVECTION MOVING ACROSS THE NORTHERN PORTIONS OF THE AREA. EXPECT THESE TO CONTINUE AT LEAST UNTIL INSTABILITY BEGINS TO WEAKEN AFTER SUNSET. GENERALLY RAISED POPS TO LIKELY CATEGORY AND CHANGED WORDING TO AREAL COVERAGE. WILL CONTINUE TO MONITOR FOR LATER UPDATES. STILL A LITTLE UNCERTAIN AT THIS TIME IF CONVECTION WILL WORK SOUTH AS FAR AS TULSA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 6 LONG TERM FORECASTER ID= 2
Hazardous weather outlook, Apr 30, 4:05 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN APR 30 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
352 PM CDT SUN APR 30 2006
...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE THIS AFTERNOON.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN
KANSAS AND WILL MOVE TO THE SOUTHEAST INTO NORTHEAST OKLAHOMA
LATE THIS AFTERNOON AND INTO THE EVENING. VERY COLD AIR ALOFT AND
WARM AFTERNOON SURFACE TEMPERATURES HAVE CREATED A VERY UNSTABLE
CONDITION THAT WILL BE CONDUCIVE TO THE DEVELOPMENT OF ISOLATED
STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY
THREAT...BUT STRONG WINDS ALOFT AND RELATIVELY DRY AIR BELOW CLOUD
BASE WILL ENHANCE THE CHANCES OF STRONG TO SEVERE WIND GUSTS WITH
ANY THUNDERSTORMS THAT DEVELOP. THE THREAT AREA WILL BE MAINLY
NORTHEAST OKLAHOMA NORTH OF INTERSTATE 40.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS SUGGESTED THROUGH THE EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OFF AND ON THROUGH MUCH OF THE
WEEK AS A SERIES OF WEAK DISTURBANCES BYPASSES THE AREA MAINLY TO
THE NORTH AND A SURFACE BOUNDARY APPROACHES...THEN MOVES THROUGH THE
AREA BY MID TO LATE IN THE WEEK. AVAILABLE INSTABILITY AND EXPECTED
WIND SHEAR PROFILES SUGGEST THAT A SEVERE WEATHER THREAT COULD
DEVELOP BY MONDAY AFTERNOON INTO MONDAY NIGHT...AND AGAIN BY LATE
TUESDAY INTO WEDNESDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER MONDAY AND MONDAY NIGHT...AND AGAIN LATE TUESDAY INTO
WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 30, 4:38 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT SUN APR 30 2006
OKZ054-302245-
OSAGE OK-
438 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHWEST OSAGE
AT 438 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES WEST OF GRAINOLA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PEARSONIA...FORAKER AND
GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 30, 5:36 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT SUN APR 30 2006
OKZ059-302315-
PAWNEE OK-
536 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 536 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23
MILES NORTHWEST OF RALSTON...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 30, 6:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN APR 30 2006
OKZ055-056-061-010000-
NOWATA OK-ROGERS OK-WASHINGTON OK-
617 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON...NOWATA AND ROGERS
AT 617 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WANN TO 3 MILES NORTHWEST OF OCHELATA...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...
FOYIL...TALALA...BARTLESVILLE...RAMONA...OCHELATA...DEWEY AND COPAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 75 min |
| Apr 30, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 47 min |
| Apr 30, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 58 min |
| Apr 30, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.